Alert archive / Delaware / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Nov 6, 2018, 1:30 PM EST for Sussex County, Delaware. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2018, 1:30 PM EST (18:30 UTC)
- Expired
- Nov 6, 2018, 2:30 PM EST
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 19 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WWUS81 KPHI 061830
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
130 PM EST TUE NOV 6 2018
DEZ003-MDZ020-061930-
Inland Sussex-Caroline-
130 PM EST TUE NOV 6 2018
...A LINE OF SHOWERS WILL AFFECT WESTERN SUSSEX AND SOUTHEASTERN
CAROLINE COUNTIES...
At 125 PM EST, radar indicated a line of showers extending from
southern Caroline County in Maryland, across Dorchester County.
Movement was northeast at 40 mph.
Winds up to 40 mph are possible with these showers.
Locations impacted include...
Georgetown, Milford, Seaford, Laurel, Delmar, Federalsburg, Milton,
Bridgeville, Ellendale, Smithville, Sycamore, Agner, Blades,
Greenwood and Bethel.
LAT...LON 3846 7569 3864 7571 3869 7577 3868 7580
3870 7580 3870 7584 3883 7572 3884 7555
3889 7550 3894 7532 3891 7531 3884 7522
3845 7557
TIME...MOT...LOC 1828Z 245DEG 36KT 3880 7572 3805 7641
$$
IovinoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Nov 6, 11:03 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 6, 11:03 AM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1103 AM EST Tue Nov 6 2018
.SYNOPSIS...
A warm front will lift north across the area this morning,
followed by a strong cold front this afternoon. High pressure
will build across the region for Wednesday and Thursday. A low
pressure system and associated frontal boundaries will move
through the area Friday night into Saturday. High pressure will
then return for the weekend and into early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Moderate to locally heavy rain showers will continue to lift
north through the region as a warm front advances from south to
north. Fog and drizzle breaking up, but visibilities will be
lowered in heavier showers.
Meanwhile, a cold front continues to advance from the west
today. Showers will likely increase ahead of the cold front as
a short wave/vorticity impulse moves across the area. The cold
front will move into the area around midday, then across the
area through the afternoon. There is not a significant amount of
instability forecast across the area, although portions of
southern New Jersey, Delaware, and Maryland have highest CAPE
values forecast which may reach 500-700 J/kg. Farther north,
CAPE values may only reach 200-300 J/kg, if at all. Regardless
of the instability, shear will be quite high as mid level winds
increase to 60-80 knots. So today will be a low CAPE/high shear
environment that could produce a low topped squall line that
does not have much lightning/thunder associated with it, but has
very strong winds. The SPC has portions of southern New Jersey,
central/southern Delaware, and central/southern Maryland
outlined in a slight risk for severe thunderstorms, while
portions of southeastern Pennsylvania, southern New Jersey,
northern Delaware, and northern Maryland are outlined in a
marginal risk for severe thunderstorms. The main threat for any
severe weather is expected to be damaging winds, but due to the
warm front lifting across the area, we will need to keep a watch
for rotating storms as well.
There is also the potential for heavy rainfall today as PW
values increase to 1.5-1.75 inches across the area. The good
news is the storms should have enough forward progress as the
front is pretty progressive to prevent a significant flash flood
threat. However, there could be areas of urban/poor drainage
flooding.
Winds could get gusty outside of thunderstorms, especially for
portions of southern New Jersey, Delaware, and Maryland this
afternoon ahead of the cold front. The question is how much
mixing occurs.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
The front will be moving offshore by this evening, bring dry
weather behind it. There may be some lingering showers right
along the coast for a couple of hours in the evening, but they
will move offshore and out to sea through the night. A steady
westerly wind will remain through the night around 5-10 mph, and
although steady gusts will drop off through the evening and
overnight, occasional gusts around 20 mph are possible.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday through Thursday...a relatively quiet period weatherwise
as high pressure builds in from the west. The high will start to
shift to the east and cross to the north of our area late Thursday.
This will continue to keep more of a west to northwesterly flow
across the region for the midweek period. The northwest flow really
starts to develop more by Thursday so expect some cooler air to drop
down from the north as the high starts to move eastward.
Friday through early Saturday...A double barreled low develops and
impact the northeast late in the week. One low develops across the
Ohio Valley Friday and moves up into the Great Lakes while the
second low develops along the southeast coast on Friday and then
moves up the coast through Friday night, before moving into New
England on Saturday. The secondary low along the coast looks to be
the main driver of weather across our area for the end of the week.
As the lows both push to the north, an area of rain will move into
the Mid-Atlantic, with some showers possible starting as early late
Thursday night into Friday morning. Majority of the rain is expected
to fall during the day on Friday and then tapering off Friday night
into early Saturday. Models show that a good deal of moisture will
be available so expect that the rain could be moderate at times.
Temperatures at the onset of precipitation may be cold enough across
the higher elevations for some snow to mix in on Friday.
Additionally, on the backside of the low there may be enough cold
air that mixes down to allow for some snow showers to occur.
Saturday through Sunday...high pressure will build across the region
through the weekend, moving across our forecast area on Sunday and
then offshore Sunday night. Dry but cool weather across the region
for the weekend with highs mainly staying in the 40s, with some
upper 30s across the north and some temperatures around 50 along the
coast and across southern Delaware.
Monday...A low pressure system will cross the Great Lakes region and
its attendant cold front will drop down into our area on Monday.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...LIFR/IFR conditions this morning in
fog/drizzle/stratus. A warm front will lift across the the area
late this morning into the afternoon, then a cold front moves
across the area this afternoon. Showers will increase as the
warm front lifts across the area, then a line of strong showers
and possible thunderstorms may move across the area this
afternoon. IFR conditions will likely persist into the afternoon
until the showers begin to taper off. Then conditions will
likely lift to MVFR, then VFR later this afternoon.
East to northeast winds will continue early this morning before
shifting to more east to southeast ahead of the warm front.
Winds will become south to southwest behind the warm front, then
west behind the cold front. Winds may gust 20-30 knots for some
areas during the afternoon, especially with the stronger line
of showers or thunderstorms.
Tonight...VFR conditions expected. Westerly winds around 10 knots,
with occasional gusts 15-20 knots possible at times.
Outlook...
Wednesday through Thursday...Mainly VFR conditions expected.
West winds around 10 knots on Wednesday with some gusts up to 20
knots possible, becoming northwest around 10 knots on Thursday.
Friday...VFR early with deteriorating conditions to MVFR/IFR as rain
overspreads the terminals. East winds around 10 to 15 knots with
gusts up to 20 knots possible.
Saturday...Mainly VFR conditions expected. Some MVFR conditions may
linger into early Saturday. West to northwest winds around 10 to 15
knots with gusts around 25 knots possible.
&&
.MARINE...
Seas remain above small Craft Advisory levels, and winds will
increase to 25-30 knots today. Occasional gale force gusts may
be possible for southern waters and Delaware Bay, but an
inversion above the surface may keep the strong winds aloft from
mixing down to the surface, so we have not issued a Gale
Warning. Showers will increase today and there is a chance of
thunderstorms during the afternoon which have a greater chance
of mixing down the strong winds.
Small Craft Advisory conditions likely to continue into the
overnight hours with gusty winds around 25 knots and seas around 5
feet.
Outlook...
Wednesday...Small Craft Advisory extended into Wednesday morning
for the ocean waters. Seas will subside through Wednesday
falling to 2 to 4 feet early.
Thursday...Sub-advisory conditions are expected on the area waters.
Seas around 2 to 4 feet with north to northwest winds around 10 to
15 knots.
Friday...East winds around 15 to 20 knots with gusts up to 30 knots
possible from mid morning through the afternoon. Seas will build to
5 to 8 feet. A Small Craft Advisory will likely be needed.
Saturday...Small Craft Advisory conditions will continue. West to
northwest winds 15 to 25 knots with gusts up to 30 knots. Gale force
gusts are possible. Seas will gradually subside through Saturday,
falling below 5 feet Saturday night.
&&
.TIDES/COASTAL FLOODING...
High tide has passed at New Castle, Kent, and Salem counties,
and water levels continue to recede. The Coastal Flood Advisory
has been cancelled for those areas.
Coastal Flood Advisory remains in effect for the tidal Delaware
River.
The wind direction should become more westerly from late today
into tonight, allowing water to drain away from coast.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory until 2 PM EST this afternoon for
PAZ070-071-106.
NJ...Coastal Flood Advisory until 2 PM EST this afternoon for
NJZ015-017>019.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 AM EST Wednesday for ANZ450>455.
Small Craft Advisory until 6 PM EST this evening for ANZ430-
431.
&&
Synopsis...Meola
Near Term...Robertson/MPS
Short Term...Robertson
Long Term...Meola
Aviation...Robertson/Meola/MPS
Marine...Robertson/Meola/MPS
Tides/Coastal Flooding...Hazardous weather outlook, Nov 6, 10:59 AM EST, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1059 AM EST Tue Nov 6 2018 NJZ001-007>010-PAZ054-055-060>062-103-105-071600- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Western Montgomery-Upper Bucks- 1059 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. A period of heavy rain is possible today, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ015-PAZ106-071600- Mercer-Lower Bucks- 1059 AM EST Tue Nov 6 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A period of heavy rain is possible today, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ012>014-071600- Middlesex-Western Monmouth-Eastern Monmouth- 1059 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for central New Jersey and northern New Jersey. .DAY ONE...Today and tonight. A period of heavy rain is possible today, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001-MDZ008-NJZ016-020-022-025>027-PAZ101-102-104-071600- New Castle-Cecil-Salem-Ocean-Atlantic-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Western Chester-Eastern Chester- Eastern Montgomery- 1059 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. A period of heavy rain is possible today, which could lead to localized flooding. There is also a marginal risk for severe storms today. The primary hazard is expected to be damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ017>019-PAZ070-071-071600- Gloucester-Camden-Northwestern Burlington-Delaware-Philadelphia- 1059 AM EST Tue Nov 6 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A period of heavy rain is possible today, which could lead to localized flooding. There is also a marginal risk for severe storms today. The primary hazard is expected to be damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ002>004-MDZ012-015-019-020-NJZ021-023-024-071600- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Cumberland-Cape May-Atlantic Coastal Cape May- 1059 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Today and tonight. A period of heavy rain is possible today, which could lead to localized flooding. There is also a slight risk for severe storms today. The primary hazard is expected to be damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-071600- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1059 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Some storms today will be capable of producing wind gusts above 34 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Nov 6, 12:13 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1213 PM EST TUE NOV 6 2018
DEZ002-MDZ015-019-020-061815-
Kent-Queen Anne's-Talbot-Caroline-
1213 PM EST TUE NOV 6 2018
...A LINE OF GUSTY SHOWERS WILL AFFECT KENT...TALBOT...SOUTHEASTERN
QUEEN ANNE'S AND CAROLINE COUNTIES...
At 1211 PM EST, radar indicated gusty showers were located along a
line extending from Smyrna to Talbot to near Breezy Point to near
Sheridan Point. Movement was east at 40 mph.
Winds up to 45 mph are possible along portions of the line, and a
thunderstorm could develop anytime.
Locations impacted include...
Dover, Easton, Talbot, Smyrna, Denton, Harrington, Camden, Clayton,
Greensboro, Oakland, Ridgely, Cheswold, Trappe, St. Michaels,
Preston, Oxford, Goldsboro, Queen Anne, Woodside and Viola.
Brief heavy rain is also occurring, and may cause localized
flooding.
LAT...LON 3876 7633 3883 7630 3885 7627 3879 7620
3890 7620 3929 7566 3936 7549 3925 7540
3906 7541 3866 7596 3860 7599 3858 7605
3869 7619 3868 7619 3867 7620 3876 7622
3872 7630 3878 7629 3867 7634 3876 7638
TIME...MOT...LOC 1711Z 255DEG 34KT 3932 7559 3883 7625 3866 7648 3841
7664
GorseSpecial weather statement, Nov 6, 12:53 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1253 PM EST TUE NOV 6 2018
NJZ012>014-017>027-061845-
Coastal Atlantic-Camden-Coastal Ocean-Atlantic-Southeastern
Burlington-Northwestern Burlington-Eastern
Monmouth-Cumberland-Ocean-Western Monmouth-Middlesex-Atlantic Coastal
Cape May-Cape May-Gloucester-
1253 PM EST TUE NOV 6 2018
...A LINE OF GUSTY SHOWERS WILL AFFECT ATLANTIC...NORTHEASTERN
CUMBERLAND...OCEAN...SOUTHEASTERN CAMDEN...SOUTHEASTERN
GLOUCESTER... NORTHEASTERN CAPE MAY...EASTERN
BURLINGTON...SOUTHEASTERN MIDDLESEX AND MONMOUTH COUNTIES...
At 1252 PM EST, radar indicated gusty showers were located along a
line extending from Old Bridge to Browns Mills to near Atsion to
near Dividing Creek. Movement was southeast at 25 mph.
Winds up to 40 mph are possible along portions of this line, and a
few thunderstorms may develop.
Locations impacted include...
Toms River, Vineland, Atlantic City, Millville, Ocean City,
Cumberland, Lakewood, Middletown, Old Bridge, Jackson, Howell, East
Brunswick, Sayreville, Marlboro, Manalapan, Barnegat, Pleasantville,
Tinton Falls, Holmdel and Hammonton.
Brief very heavy rain is occurring with this line and may cause
localized flooding.
LAT...LON 3974 7419 3976 7410 3954 7426 3954 7440
3956 7441 3942 7441 3941 7440 3949 7431
3947 7430 3942 7434 3933 7468 3924 7462
3932 7514 4047 7433 4047 7400
TIME...MOT...LOC 1752Z 302DEG 22KT 4037 7431 3999 7455 3978 7477 3931
7509
GorseSpecial weather statement, Nov 6, 1:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
130 PM EST TUE NOV 6 2018
DEZ003-MDZ020-061930-
Inland Sussex-Caroline-
130 PM EST TUE NOV 6 2018
...A LINE OF SHOWERS WILL AFFECT WESTERN SUSSEX AND SOUTHEASTERN
CAROLINE COUNTIES...
At 125 PM EST, radar indicated a line of showers extending from
southern Caroline County in Maryland, across Dorchester County.
Movement was northeast at 40 mph.
Winds up to 40 mph are possible with these showers.
Locations impacted include...
Georgetown, Milford, Seaford, Laurel, Delmar, Federalsburg, Milton,
Bridgeville, Ellendale, Smithville, Sycamore, Agner, Blades,
Greenwood and Bethel.
LAT...LON 3846 7569 3864 7571 3869 7577 3868 7580
3870 7580 3870 7584 3883 7572 3884 7555
3889 7550 3894 7532 3891 7531 3884 7522
3845 7557
TIME...MOT...LOC 1828Z 245DEG 36KT 3880 7572 3805 7641
IovinoThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 4:32 AM EST | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 11 hr |
| Nov 6, 11:47 AM EST | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more | 2 hr |
| Nov 6, 12:53 PM EST | Special Weather Statement | PHI | Atlantic, Burlington, Cumberland, Monmouth, Ocean | 52 min |
| Nov 6, 1:36 PM EST | Special Weather Statement | PHI | Atlantic, Ocean | 39 min |
| Nov 6, 1:42 PM EST | Special Marine Warning | PHI | 32 min | |
| Nov 6, 12:13 PM EST | Special Weather Statement | PHI | Kent | 62 min |
| Nov 6, 1:48 PM EST | Severe Thunderstorm Warning | PHI | Sussex | 42 min |
| Nov 6, 2:25 PM EST | Special Weather Statement | PHI | Sussex | 65 min |
Nearby
Special Weather Statements in Delaware, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.